Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 2, 2008, 9:49 PM CDT for Crawford County, Jasper County, Illinois. It took effect at Apr 2, 2008, 11:22 PM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2008, 9:49 PM CDT (02:49 UTC)
- In effect from
- Apr 2, 2008, 11:22 PM CDT
- Expired
- Apr 4, 2008, 9:42 AM CDT
- In force
- 34 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Moderate
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Ste Marie (STMI2). The gauge peaked at 19.57 ft at Apr 3, 2008, 8:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 20 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03345500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 030249
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
949 PM CDT WED APR 02 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES
.SYNOPSIS...HEAVY RAINFALL FROM SEVERAL DAYS AGO WILL CAUSE THE
EMBARRAS RIVER TO RISE JUST ABOVE FLOOD STAGE AT STE MARIE.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC033-079-031649-
/O.NEW.KILX.FL.W.0045.080403T0422Z-080404T0000Z/
/STMI2.2.ER.080403T0422Z.080403T0600Z.080403T1800Z.NO/
949 PM CDT WED APR 02 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE EMBARRAS RIVER AT STE MARIE.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 600 PM WEDNESDAY THE STAGE WAS 18.4 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* IMPACT...AT 19.0 FEET...COUNTY HIGHWAY 9 FLOODS BETWEEN STE MARIE
AND WILLOW HILL.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
EMBARRAS RIVER
STE MARIE 19 18.4 WED 6 PM 19.2 17.8 16.1
$$3 follow-up statements
000
WGUS83 KILX 031455
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
955 AM CDT THU APR 03 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC033-079-040455-
/O.EXT.KILX.FL.W.0045.000000T0000Z-080405T0900Z/
/STMI2.2.ER.080403T0357Z.080403T1100Z.080405T0300Z.NO/
955 AM CDT THU APR 03 2008
...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
THE EMBARRAS RIVER AT STE MARIE.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 600 AM THURSDAY THE STAGE WAS 19.6 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 19.0 FEET...COUNTY HIGHWAY 9 FLOODS BETWEEN STE MARIE
AND WILLOW HILL.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
EMBARRAS RIVER
STE MARIE 19 19.6 THU 6 AM 19.1 18.7 17.1
$$
ILC101-040454-
/O.CON.KILX.FL.W.0042.000000T0000Z-000000T0000Z/
/LAWI2.2.ER.080319T0158Z.080322T1010Z.000000T0000Z.NO/
955 AM CDT THU APR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 850 AM THURSDAY THE STAGE WAS 33.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 34.7 FEET BY
SATURDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 36.0 FEET...BILLET-VINCENNES RIVER ROAD IS INUNDATED
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
EMBARRAS RIVER
LAWRENCEVILLE 30 33.1 THU 9 AM 34.0 34.7 34.4
$$000
WGUS83 KILX 040233
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
933 PM CDT THU APR 03 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC033-079-041633-
/O.CON.KILX.FL.W.0045.000000T0000Z-080405T0900Z/
/STMI2.2.ER.080403T0357Z.080403T1345Z.080405T0300Z.NO/
933 PM CDT THU APR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE EMBARRAS RIVER AT STE MARIE.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 600 PM THURSDAY THE STAGE WAS 19.3 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 19.0 FEET...COUNTY HIGHWAY 9 FLOODS BETWEEN STE MARIE
AND WILLOW HILL.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
EMBARRAS RIVER
STE MARIE 19 19.3 THU 6 PM 19.1 18.7 17.1
$$
ILC101-041633-
/O.CON.KILX.FL.W.0042.000000T0000Z-000000T0000Z/
/LAWI2.2.ER.080319T0158Z.080322T1010Z.000000T0000Z.NO/
933 PM CDT THU APR 03 2008
THE FLOOD WARNING CONTINUES FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 645 PM THURSDAY THE STAGE WAS 32.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 34.7 FEET BY
SATURDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 36.0 FEET...BILLET-VINCENNES RIVER ROAD IS INUNDATED
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
EMBARRAS RIVER
LAWRENCEVILLE 30 32.9 THU 7 PM 34.0 34.7 34.4
$$000
WGUS83 KILX 041442
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
942 AM CDT FRI APR 04 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
EMBARRAS RIVER AT STE MARIE AFFECTING CRAWFORD AND JASPER COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC033-079-041512-
/O.CAN.KILX.FL.W.0045.000000T0000Z-080405T0900Z/
/STMI2.2.ER.080403T0357Z.080403T1345Z.080404T0237Z.NO/
942 AM CDT FRI APR 04 2008
THE FLOOD WARNING IS CANCELLED FOR
THE EMBARRAS RIVER AT STE MARIE.
* AT 600 AM FRIDAY THE STAGE WAS 18.2 FEET.
* FELL BELOW FLOOD STAGE AT 937 PM THURSDAY.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.8 FEET BY TOMORROW
MORNING.
* IMPACT...AT 19.0 FEET...COUNTY HIGHWAY 9 FLOODS BETWEEN STE MARIE
AND WILLOW HILL.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
EMBARRAS RIVER
STE MARIE 19 18.2 FRI 6 AM 15.8 13.9 11.9
$$
ILC101-050442-
/O.EXT.KILX.FL.W.0042.000000T0000Z-080409T0500Z/
/LAWI2.2.ER.080319T0158Z.080322T1010Z.080408T2300Z.NO/
942 AM CDT FRI APR 04 2008
THE FLOOD WARNING CONTINUES FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 AM FRIDAY THE STAGE WAS 33.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.6 FEET BY
EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY EVENING.
* IMPACT...AT 36.0 FEET...BILLET-VINCENNES RIVER ROAD IS INUNDATED
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
EMBARRAS RIVER
LAWRENCEVILLE 30 33.0 FRI 9 AM 33.6 33.0 32.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 2, 9:00 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 2, 9:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT WED APR 2 2008 .DISCUSSION... ISSUED 900 PM CDT WED APR 2 2008 SKIES HAVE BECOME CLEAR ACROSS THE AREA WITH WINDS OUT OF THE ESE. UPDATE WILL BE REQUIRED FOR SKY COVER. HOWEVER...REMAINDER OF THE FCST LOOKS FINE. UPDATE COMING SHORTLY. AUTEN && .AVIATION... ISSUED 631 PM CDT WED APR 2 2008 VFR CONDITIONS WILL CONTINUE OVERNIGHT AND INTO TOMORROW MORNING. THEN THE FIRST WAVE OF PCPN WILL LIFT INTO THE TAF SITES TOMORROW AROUND NOON...BECOMING PREDOMINATE DURING THE AFTERNOON TO LATE AFTERNOON HOURS. CIGS WILL DROP AS THE PCPN STARTS TO MVFR AROUND 2.5KFT AND THEN FURTHER DOWN TO BELOW 2KFT IN THE LATE AFTERNOON. AUTEN && .PREV DISCUSSION... ISSUED 118 PM CDT WED APR 2 2008 MODELS IN GENERAL AGREEMENT THAT HEAVY RAINFALL WILL REMAIN POSSIBLE OVER SOUTHERN ILLINOIS TOMORROW AND TOMORROW NIGHT. SHORT TERM...TONIGHT THROUGH FRIDAY. ALTHOUGH OVERALL PATTERN IS IN GENERAL AGREEMENT BETWEEN THE NCEP MODEL SUITE AND ECMWF...ONE BIG DIFFERENCE CONTINUES TO BE THE AMOUNT OF INITIAL ENERGY LIFTING OUT OF TROUGH. GFS REMAINS MUCH STRONGER WITH SURFACE LOW AND PRECIP AMOUNTS COMPARED TO ECMWF/NAM. MODEL TRENDS OVER THE PAST THREE RUNS HAVE ALSO BEEN TO SHIFT SYSTEM SLIGHTLY FURTHER SOUTH WITH EACH RUN. ALTHOUGH THREAT OF 2+ INCHES APPEARS TO BE DECREASING...THE SATURATED GROUND AND LOW FFG VALUES SUGGEST KEEPING THE FLASH FLOOD WATCH IN PLACE FOR THE EXTREME SOUTHERN PORTION OF THE FORECAST AREA. MOST AREAS SHOULD AT LEAST SOME RAIN FROM THIS SYSTEM AS MAIN WAVE MOVES THROUGH LATE THURSDAY AND THURSDAY NIGHT WITH THE HIGHEST AMOUNTS IN THE WATCH AREA. FINAL WAVE IS PROGGED TO MOVE THROUGH LATE FRIDAY...BUT BY THEN COLD FRONT SHOULD HAVE MOVED INTO THE TENNESSEE VALLEY AND MOISTURE SHOULD BE LIMITED. UVV ASSOCIATED WITH THE LAST BIT OF ENERGY WILL LIKELY CREATE A MOSTLY CLOUDY DAY AND POSSIBLY EVEN A SPRINKLE OR TWO POSSIBLE FRIDAY AFTERNOON. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. AFTER SLIGHTLY BELOW NORMAL TEMPS THURSDAY DUE TO RAIN...AND FRIDAY BEHIND THE INCREASED COLD AIR ADVECTION AND CLOUDS...SATURDAY LOOKS LIKE A NICE SPRING DAY WITH BLUE SKY AND TEMPS INTO THE 60S. A FAST MOVING NORTHERN STREAM SYSTEM MOVES THROUGH THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES LATE SUNDAY AND SUNDAY NIGHT. ALTHOUGH MOISTURE SHOULD BE QUITE LIMITED...THERE MAY BE ENOUGH DYNAMICS AND BOUNDARY LAYER MOISTURE TO SET OFF A FEW SHOWERS LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...MAINLY NORTHWEST OF THE ILLINOIS RIVER. SLIGHTLY COOLER AIR MOVES INTO REGION BEHIND TRAILING COLD FRONT FOR MONDAY AND TUESDAY. NEXT SYSTEM BEGINS TO APPROACH MIDWEEK. SOME QUESTION TO HOW FAST IT WILL MOVE EAST GIVEN ITS FORECASTED STRENGTH AND DIGGING JET AND WHETHER IT WILL EJECT SIGNIFICANT ENERGY NORTHEAST TOWARD IL WELL AHEAD OF THE MAIN SYSTEM PER ECMWF. DESPITE THE UNCERTAINTY INVOLVED IN TIMING...EVOLUTION OF PATTERN DOES SUGGEST THE DEVELOPMENT OF A WET AND ACTIVE PATTERN BY WEDNESDAY SO WILL BEGIN TO INTRODUCE SLIGHT CHANCE POPS TUESDAY AND INCREASE TO CHANCE BY WEDNESDAY. WITH THE STRENGTH OF THIS SYSTEM...POTENTIAL FOR SEVERE WEATHER MAY BE HIGH LATER IN THE WEEK. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM CDT THURSDAY THROUGH FRIDAY AFTERNOON FOR ILZ066>068-071>073. &&
Hazardous weather outlook, Apr 2, 3:14 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT WED APR 2 2008 ILZ066>068-071>073-032015- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 314 PM CDT WED APR 2 2008 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS APPROACHES. THE SHOWERS AND THUNDERSTORMS SHOULD MOVE INTO THE AREA AFTER MIDNIGHT AND PERSIST INTO FRIDAY MORNING. RAINFALL AMOUNTS LOCALLY AS HIGH AS TWO INCHES WILL BE POSSIBLE. WITH THIS RAIN FALLING ON ALREADY SATURATED GROUND...RUNOFF WILL BE HIGH AND THERE WILL BE A POSSIBILITY OF FLASH FLOODING. DUE TO PREVIOUS RAINFALL AND THE INCOMING STORM...RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-047-049-050-032015- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 314 PM CDT WED APR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS DOWNSTREAM THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY. THESE STORMS WILL BE CAPABLE OF DANGEROUS CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. DUE TO PREVIOUS RAINFALL AND THE INCOMING STORM...THE ILLINOIS RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-037-038-042>046-048-051>057-061>063-032015- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT- SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 314 PM CDT WED APR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY. THESE STORMS WILL BE CAPABLE OF DANGEROUS CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARKER
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.